MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-21K-1
Medical Device Problem Codes Device Reprocessing Problem (1091); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the report, the user facility reported cleaning, the disinfection, and the sterilization processes (cds) flow lists for reprocessing reuse biopsy forceps, wash, immerse in sterihide, rinse and sterilize was determined to be incorrect according to the olympus cds flow lists for reprocessing reuse biopsy forceps.The olympus field service representative, stated that the correct cds flow for reuse endoscope treatment of biopsy forceps, is immerse device in enzyme-based detergent (5 minutes to 3 hours), use ultrasonic cleaning, rinse, lubricant application and placed in autoclave.The customer facility was notified and train on the correct method for reprocessing reuse biopsy forceps.Biopsy forceps the device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A user facility submitted request to olympus, inquiring information on the correct flow for the cleaning, the disinfection, and the sterilization processes (cds) for reuse biopsy forceps.Upon review of the user facility cds flow list for reuse biopsy forceps, it was determined that the facility was incorrectly reprocessing the device.This medical device report (mdr) is being submitted to capture the possible incorrect reprocessing of reuse biopsy forceps.There was no patient involvement reported with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to the user's cleaning instructions not being in accordance with the instructions for use.It is recommended that the user facility should stay in accordance with the instructions for use in regards to the care of the device.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14342367
Report Number8010047-2022-07920
Device Sequence Number12443735
Product Code EOQ
UDI-Device Identifier04953170029776
UDI-Public04953170029776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-21K-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown